Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Vomiting and giddiness even after recovering from typhoid fever. What is the reason for this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1341 Questions
Question
Vomiting and giddiness is still prevailing though the typhoid fever stopped 2 days back
Posted Sun, 27 Oct 2013 in Infections
 
 
Answered by Dr. Vaishalee Punj 1 hour later
Brief Answer:
Hi

Detailed Answer:
Hi

Thanks for posting your query on XXXXXXX

From your query it seems that you have been successfully treated for typhoid but you continue to have vomiting and giddiness. I think, these symptoms are due to antibiotic use and should clear up soon. It is also very common to still have symptoms of typhoid after the infection has been successfully treated with antibiotics.

Usually it takes 1 month for the intestine to heal and get back to near normal. Sometimes even more time is needed.

You need to take liquid diet and avoid raw foods for atleast 1 month. Since you have just recovered from typhoid, you may still be secreting germs for some time in feces. Thus you will need to take precautions and do not contaminate your own food. Wash hands properly before preparing and eating food.

Take small regular meals, rather than large meals. Avoid raw food that is not digestible. Take lighter food initially. If you feel week, you can also add nutritional supplements like Ensure or Proteinex to your diet.

Let me know if I can assist you further.

Dr Vaishalee
Above answer was peer-reviewed by
 
Follow-up: Vomiting and giddiness even after recovering from typhoid fever. What is the reason for this? 17 minutes later
Thanks doctor, I will take care of diet part for next one month. Can I discharge from hospital and take her home? Continue with advised diet. Instead of ensure can she have Horlicks? And one last question what to do if the vomiting continues?

Thanks
XXXX
 
 
Answered by Dr. Vaishalee Punj 6 minutes later
Brief Answer:
Hi again

Detailed Answer:
Hi again

Regarding discharge from the hospital, the treating doctor will be better able to assess her status and advise you.

Yes instead of ensure you can have Horlicks.

If vomiting continues or gets worse, then get back to the treating doctor for more tests. Also medicines to stop the vomiting (For example ondansteron) should be given to avoid aspiration of food.

Regards

Dr Vaishalee
Above answer was peer-reviewed by
 
Follow-up: Vomiting and giddiness even after recovering from typhoid fever. What is the reason for this? 47 hours later
Thanks doctor, now she is got a small lump near the right neck. Please advise.
 
 
Answered by Dr. Vaishalee Punj 8 hours later
Brief Answer:
Hi again

Detailed Answer:
Hi again

I need to know a few details about the lump

- On touching does it feel soft?
- How big is it?
- How long has it been there?
- Does she have fever or sore throat?
- What medicines is she taking?
- What is the source of drinking water?
- Is her vaccination uptodate?

Waiting for your reply

Dr Vaishalee
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor